Alert archive / Wyoming / High Wind Watches in 2014
High Wind Watch 22, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Nov 21, 2014, 7:50 PM MST for Fremont County, Johnson County, Wyoming. It took effect at Nov 23, 2014, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2014, 7:50 PM MST (02:50 UTC)
- In effect from
- Nov 23, 2014, 5:00 AM MST
- Expired
- Nov 22, 2014, 8:21 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 88 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 21, 2:42 PM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Nov 21, 2:42 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 242 PM MST FRI NOV 21 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY AN INTERESTING PERIOD. RELATIVELY BENIGN CONDITIONS EXPECTED DURING THE EARLY EVENING HOURS TONIGHT...WITH A SIGNIFICANT WINTER SYSTEM EXPECTED TO IMPACT THE AREA DURING THE OVERNIGHT HOURS. SNOWFALL WILL BEGIN BEFORE MIDNIGHT...WITH ACTIVITY AND COVERAGE INCREASING THROUGH THE OVERNIGHT HOURS. SNOWFALL RATES WILL INCREASE DURING THE MORNING HOURS...ESPECIALLY BETWEEN 0500 AND 1100 SATURDAY. SNOWFALL ASSOCIATED WITH THIS SYSTEM WILL CONTINUE IMPACT THE AREA THROUGH SATURDAY...WITH ACTIVITY SPREADING TO INCLUDE PORTIONS OF SOUTHERN WYOMING DURING SATURDAY AFTERNOON. SNOWFALL ACCUMULATIONS WILL BE SIGNIFICANT ACROSS THE WESTERN MOUNTAINS AND VALLEYS...WITH SOME LESSER AMOUNTS EXPECTED ACROSS SOUTHERN WYOMING. STORM STORM WILL CONTINUE INTO SATURDAY NIGHT...WITH FURTHER DETAILS ON TOTAL ACCUMULATIONS COVERED IN THE LONG TERM SECTION. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY THE SHORTWAVE EJECTED BY THE LOW SPINNING AROUND IN THE ALEUTIANS WILL BE CROSSING OVER OUR AREA AROUND 06Z SATURDAY NIGHT. AFTER THE FROPA...THE SNOWFALL INTENSITY WILL BEGIN TO DIMINISH IN THE WEST. HOWEVER...MANY AREAS OF SWEETWATER COUNTY SHOULD SEE 2 TO 3 INCHES OF SNOWFALL SATURDAY NIGHT FROM THE COMBINATION OF THE ASCT STRONG PACIFIC COLD FRONT AND Q VECTOR FORCING. THE WIND RIVER BASIN ALMOST ALWAYS MANAGES TO RECEIVE AT LEAST JUST UNDER AN INCH OF SNOWFALL WHENEVER CENTRAL WYOMING RECEIVES THE BRUNT OF THE 700MB COLD PUNCH FROM A CLASSIC CATAFRONT LIKE THIS ONE AS WILL BE THE CASE SATURDAY NIGHT...SO INCREASED POPS THERE AS WELL AS ADDED CORRESPONDING SNOW ACCUMULATIONS THERE. JOHNSON COUNTY IS ANOTHER AREA TO WATCH FOR MORE PRECIP SINCE THAT AREA WILL BE CLOSER TO THE 700MB LOW TRACKING EAST SOUTHEAST ACROSS NORTH DAKOTA BUT THE PRECIP THERE WILL START AS RAIN SO NOT EXPECTING TOO MUCH IN THE WAY OF ACCUMULATING SNOW THERE. SNOW TOTALS OF 3 TO 5 INCHES WILL BE COMMON IN THE BIG HORN MTNS. AS FAR AS SNOW TOTALS GO IN THE FAR WEST...BY 12Z SUNDAY MORNING WE WILL BE LOOKING AT 12 TO 20 INCHES IN THE TETONS...GROS VENTRE RANGE...SALT AND WYOMING RANGES AND ALONG AND WEST OF THE DIVIDE IN THE WIND RIVER MTNS ALONG WITH LOCAL AMOUNTS OF UP TO 26 INCHES. THE JACKSON VALLEY CAN EXPECT 8 TO 12 INCHES WITH THE HIGHEST AMOUNTS EXPECTED IN THE NORTH. THE STAR VALLEY WILL SEE 6 TO 8 INCHES. SOUTHERN LINCOLN COUNTY WILL SEE 2 TO 4 INCHES AROUND OPAL AND 4 TO 8 INCHES AROUND COKEVILLE. YELLOWSTONE PARK WILL HAVE SNOW TOTALS RANGING FROM 16 INCHES IN THE SOUTHWEST TO 3 TO 8 INCHES IN THE NORTH INCLUDING MAMMOTH. THE ABSAROKAS WILL SEE UP TO A FOOT IN THE WEST TO MAINLY 3 TO 10 INCHES IN THE EAST. AREAS JUST WEST OF DUBOIS WILL SEE 4 TO 8 INCHES WITH 1 TO 3 INCHES JUST TO THE EAST. THE UPPER GREEN RIVER FOOTHILLS WILL SEE AROUND 9 INCHES AT BONDURANT TO 5 INCHES IN PINEDALE. THE UPPER GREEN RIVER BASIN WILL SEE 3 TO 6 INCHES. POST FRONTAL 7 TO 8MB...3 HOURLY SFC PRESSURE RISES WILL KEEP POST FRONTAL NW WINDS UP THROUGH MID DAY SATURDAY IN THE 30 TO 40 MPH RANGE WITH GUSTS TO 50 MPH IN THE WIND RIVER BASIN AND NORTHERN JOHNSON COUNTY. HIGH TEMPERATURES SUNDAY SHOULD BE 10 TO 15 DEGREES COLDER SUNDAY THAN ON SATURDAY MOST AREAS. OCCASIONAL SNOWFALL WILL CONTINUE THROUGH SUNDAY AND INTO MONDAY IN THE FAR WEST AS A SERIES OF VORT LOBES PARADES WITHIN THE NORTHWEST FLOW WITH ONE DISTINCT SHORTWAVE COMING THROUGH MONDAY. ON TUESDAY THE JET STREAM WILL PASS OVERHEAD AS IT SLIDES OFF TO THE NORTHEAST OF US WHICH WILL PULL IN MORE MOISTURE FROM THE NORTHWEST CONTINUING THE LIGHT TO OCCASIONALLY MODERATE SNOW IN THE NORTHWEST MTNS. EXCEPT FOR SOME CONTINUING LIGHT SNOW IN THE BIG HORN MTNS...AREAS EAST OF THE DIVIDE WILL DRY OUT AFTER SATURDAY NIGHT. FOR THE REST OF THE WEEK... TUESDAY NIGHT THROUGH THU...THE GFS AND THE EURO HAVE COME MORE IN LINE WITH A HIGH PRESSURE RIDGE BUILDING IN FROM THE WEST WITH A GRADUAL WARMING TREND. HOWEVER...WITH THE RIDGE AXIS STILL TO THE WEST AND CONTINUING NW FLOW...WILL KEEP LOW POPS IN THE NORTHERN AND CENTRAL MTNS FOR THIS TIME FRAME. WOULD RATHER WAIT FOR MORE RUN TO RUN MODEL CONSISTENCY BEFORE WE WOULD BE WILLING TO TONE DOWN THE MTN POPS ANY MORE THAN THEY ALREADY ARE...ESPECIALLY SINCE THIS IS A SENSITIVE TIME OF THE MONTH GIVEN ALL THE HOLIDAY TRAVELERS. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH THE EVENING HOURS...THOUGH PERIODS OF BREEZY WIND WILL BE FOUND AT KCPR AND AREAS SOUTHWEST OF THE TERMINAL. THE APPROACHING WINTER SYSTEM WILL CAUSE WIND SHEAR OVER MANY OF THE TERMINALS AFTER 08Z THIS EVENING. LLWS HAS BEEN INCLUDED AT THE MAJORITY OF TERMINALS...EXCEPT AT KCPR. UPPER LEVEL WIND WILL STILL BE STRONG AT KCPR AS WELL...BUT WITH ALREADY STRONG SURFACE WIND PRESENT...THE CHANGE BETWEEN SPEEDS AT THE LEVELS IS NOT AS SIGNIFICANT. SNOWFALL WILL SPREAD ACROSS THE AREA THROUGH SATURDAY AFTERNOON...WITH MOST TERMINALS SEEING AT LEAST VCSH BY 20Z. KCPR IS THE EXCEPTION WITH SNOWFALL ANTICIPATED TO BEGIN AFTER 00Z SUNDAY. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES A FAIRLY MESSY AVIATION PERIOD AHEAD FOR AREAS WEST OF THE CONTINENTAL DIVIDE. SNOWFALL ASSOCIATED WITH THE APPROACHING WINTER SYSTEM WILL BEING TO IMPACT THE WESTERN MOUNTAINS AND VALLEYS AFTER 03Z THIS EVENING...WITH PREVAILING -SN ANTICIPATED AFTER 09Z AT KJAC. SNOWFALL WILL INTENSIFY AND INCREASE IN COVERAGE THROUGH THE OVERNIGHT HOURS...WITH MOST TERMINALS SEEING PREVAILING SNOW BY 14Z SATURDAY. ADDITIONALLY...STRONG WIND SHEAR WILL BE PRESENT AT THE TERMINALS...ESPECIALLY AFTER 09Z THIS EVENING. EXPECT INCREASED TURBULENCE OVER THE WESTERN AVIATION PASSES...AND ALSO MOUNTAIN OBSCURATION WITH LOW CLOUDS AND ONGOING SNOWFALL. && .FIRE WEATHER... A SIGNIFICANT WINTER WEATHER SYSTEM WILL BEGIN IMPACTING WESTERN WYOMING THIS EVENING...AND SNOWFALL SPREADING TO INCLUDE MUCH OF THE FORECAST AREA BY SATURDAY AFTERNOON. WINTER WEATHER HIGHLIGHTS AREA IN EFFECT. ADDITIONALLY...STRONG WIND WILL DEVELOP ACROSS THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER...AND WILL ALSO DEVELOP IN THE CODY FOOTHILLS. HIGH WIND WARNINGS ARE IN EFFECT FOR MUCH OF THE DAY SATURDAY FOR THESE LOCATIONS. FIRE WEATHER BEHAVIOR IS EXPECTED TO REMAIN MINIMAL UNDER THIS SYSTEM...WITH THE BEST DISPERSION RATES OCCURRING DURING THE STORM. PLEASE SEE THE APPROPRIATE WEATHER HIGHLIGHT PRODUCT FOR ADDITIONAL INFORMATION REGARDING THE WINTER STORM AND HIGH WIND WARNINGS...AND THE WINTER WEATHER ADVISORY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 6 AM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT WYZ003-019-020-022. WINTER WEATHER ADVISORY FROM 3 AM SATURDAY TO 6 AM MST SUNDAY WYZ016-026-027. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MST SUNDAY WYZ001-002-012>015-023>025. && SHORT TERM...BRANHAM LONG TERM...LIPSON AVIATION...BRANHAM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Nov 21, 3:33 PM MST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 333 PM MST FRI NOV 21 2014 WYZ001>020-022>030-221200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 333 PM MST FRI NOV 21 2014 ...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES FOR WESTERN WYOMING LATE FRIDAY NIGHT THROUGH 6 AM SUNDAY... ...HIGH WIND WARNINGS FOR THE CODY FOOTHILLS...NATRONA COUNTY AND THE GREEN AND RATTLESNAKE MOUNTAINS FROM 6 AM SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SIGNIFICANT SNOWFALL WILL BEGIN TO FALL AFTER MIDNIGHT TONIGHT ACROSS THE WEST...SPREADING EAST TO THE CENTRAL AND NORTHERN MOUNTAINS BY SATURDAY MORNING. STRONG WINDS WILL ALSO PICK UP THROUGH THE EARLY MORNING HOURS ACROSS THE NORTHERN AND CENTRAL MOUNTAINS. PLEASE SEE WINTER STORM WARNING...WINTER WEATHER ADVISORY AND HIGH WIND WARNING PRODUCTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SATURDAY NIGHT...SIGNIFICANT SNOWFALL CONTINUES ACROSS THE CENTRAL...NORTHERN MOUNTAINS IN ADDITION TO THE WESTERN MOUNTAINS AND VALLEYS. SNOW AND VERY STRONG WINDS CONTINUE ACROSS THE NORTHERN AND CENTRAL MOUNTAINS...WITH STRONG WINDS INCREASING BETWEEN SOUTH PASS AND CASPER INCLUDING CASPER MOUNTAIN. SUNDAY THROUGH TUESDAY...OCCASIONAL LIGHT TO MODERATE SNOWFALL OVER THE WEST AND NORTH...ESPECIALLY IMPACTING THE NORTHWESTERN MOUNTAINS...AS WELL AS THE BIGHORN MOUNTAINS. PERIODS OF HEAVIER SNOWFALL COULD OCCASIONAL IMPACT THESE AREAS. ALSO...VERY WINDY WEST TO NORTHWEST WINDS WILL OCCUR AT TIMES...ESPECIALLY IN FAVORED LOCATIONS SUCH AS BUFFALO...AND BETWEEN DUBOIS AND RIVERTON ON SUNDAY. WEDNESDAY AND THANKSGIVING...THERE IS THE POSSIBILITY OF A WINTER STORM AFFECTING PORTIONS OF THE AREA...WHICH COULD IMPACT HOLIDAY TRAVEL. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SNOWFALL AMOUNTS...STRONG WIND GUSTS AND BLOWING SNOW LIMITING VISIBILITY ON SATURDAY AND SATURDAY NIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Nov 21, 2:47 PM MST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MST FRI NOV 21 2014 WYZ026>030-221100- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SOUTH LINCOLN COUNTY-UPPER GREEN RIVER BASIN- 247 PM MST FRI NOV 21 2014 ...SIGNIFICANT CHANGE IN THE WEATHER EXPECTED ACROSS SOUTHWEST AND SOUTHERN WYOMING BEGINNING LATE SATURDAY MORNING AND LASTING THROUGH SATURDAY EVENING... SATURDAY...MOISTURE FROM THE EASTERN PACIFIC WILL MAKE ITS WAY INTO THE REGION WITH PERIODS OF LIGHT TO MODERATE SNOWFALL INCREASING BY LATE MORNING...LASTING THROUGH SATURDAY EVENING. HEAVIEST SNOWFALL IS CURRENTLY EXPECTED BETWEEN MID AFTERNOON AND MID EVENING ON SATURDAY BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS BY SUNDAY MORNING. ADDITIONALLY...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY ON SATURDAY...BLOWING 15 TO 25 MPH WITH GUSTS BETWEEN 25 AND 40 MPH AT TIMES. WITH THE AREA LIKELY TO SEE 1 TO 4 INCHES OF NEW SNOWFALL BY SUNDAY MORNING...THE COMBINATION OF BOTH SNOW AND WIND MAY CAUSE SOME MINOR DRIFTING ALONG WITH REDUCED VISIBILITIES. ALL TRAVELERS ALONG THE I80 CORRIDOR AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THIS WINTER WEATHER EVENT ALONG WITH THE POSSIBILITY FOR DELAYED TRAVEL. PLEASE CHECK BACK WITH THE NATIONAL WEATHER SERVICE IN RIVERTON THROUGH THE REST OF THE WEEK FOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE THIS EVENT. WYZ008-009-221100- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- 247 PM MST FRI NOV 21 2014 ...SIGNIFICANT SNOW EXPECTED ACROSS THE BIGHORN MOUNTAINS BEGINNING SATURDAY AND LASTING THROUGH SUNDAY MORNING... SATURDAY...MOISTURE FROM THE EASTERN PACIFIC WILL MAKE ITS WAY INTO THE REGION WITH PERIODS OF LIGHT TO MODERATE SNOWFALL INCREASING THROUGH DAY...LASTING THROUGH SATURDAY NIGHT. HEAVIEST SNOWFALL IS CURRENTLY EXPECTED BETWEEN MID AFTERNOON SATURDAY AND SUNDAY MORNING BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS LATER SUNDAY MORNING. THE AREA LIKELY TO SEE WIDESPREAD 3 TO 7 INCHES OF NEW SNOWFALL BY SUNDAY MORNING. ALL TRAVELERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THIS WINTER WEATHER EVENT ALONG WITH THE POSSIBILITY FOR DELAYED TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES. PLEASE CHECK BACK WITH THE NATIONAL WEATHER SERVICE IN RIVERTON THROUGH THE REST OF THE WEEK FOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE THIS EVENT. WYZ016-221100- UPPER WIND RIVER BASIN- 247 PM MST FRI NOV 21 2014 ...SIGNIFICANT CHANGE IN THE WEATHER ACROSS THE UPPER WIND RIVER BASIN BY SATURDAY AFTERNOON AND LASTING INTO SATURDAY EVENING... SATURDAY...MOISTURE FROM THE EASTERN PACIFIC WILL MAKE ITS WAY INTO THE REGION WITH PERIODS OF LIGHT SNOWFALL BY MID AFTERNOON...LASTING THROUGH SATURDAY NIGHT. HEAVIEST SNOWFALL IS CURRENTLY EXPECTED BETWEEN MID AFTERNOON AND MID EVENING ON SATURDAY BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS BY SUNDAY MORNING. ADDITIONALLY...WEST WINDS WILL INCREASE THROUGH THE DAY ON SATURDAY...BLOWING 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH AT TIMES. WITH THE AREA LIKELY TO SEE 1 TO 3 INCHES OF NEW SNOWFALL BY SUNDAY MORNING...THE COMBINATION OF BOTH SNOW AND WIND MAY CAUSE SOME MINOR DRIFTING ALONG WITH GREATLY REDUCED VISIBILITIES AT TIMES. ALL TRAVELERS ALONG THE 287 CORRIDOR AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THIS WINTER WEATHER EVENT ALONG WITH THE POSSIBILITY FOR DELAYED TRAVEL. PLEASE CHECK BACK WITH THE NATIONAL WEATHER SERVICE IN RIVERTON THROUGH THE REST OF THE WEEK FOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE THIS EVENT. WYZ017>019-221100- GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS- WIND RIVER BASIN- 247 PM MST FRI NOV 21 2014 ......SIGNIFICANT CHANGE IN THE WEATHER ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS BY SATURDAY AFTERNOON AND LASTING INTO SATURDAY EVENING... SATURDAY...MOISTURE FROM THE EASTERN PACIFIC WILL MAKE ITS WAY INTO THE REGION WITH PERIODS OF LIGHT SNOWFALL BY MID AFTERNOON...LASTING THROUGH SATURDAY NIGHT. HEAVIEST SNOWFALL IS CURRENTLY EXPECTED BETWEEN MID AFTERNOON AND MID EVENING ON SATURDAY BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS BY SUNDAY MORNING. ADDITIONALLY...WEST WINDS WILL INCREASE THROUGH THE DAY ON SATURDAY...BLOWING 20 TO 30 MPH WITH GUSTS TO 40 MPH AT TIMES. EXPECT MOST OF THE AREA TO SEE UP TO AN INCH OF NEW SNOWFALL BY MIDNIGHT SATURDAY NIGHT WITH LOCAL AMOUNTS OF 2 TO 3 INCHES IN THE GREEN MOUNTAINS...THE COMBINATION OF BOTH SNOW AND WIND MAY CAUSE SOME MINOR DRIFTING ALONG WITH REDUCED VISIBILITIES AT TIMES. ALL TRAVELERS ALONG HIGHWAYS 287...26...135 AND 136 AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THIS WINTER WEATHER EVENT ALONG WITH THE POSSIBILITY FOR DELAYED TRAVEL. PLEASE CHECK BACK WITH THE NATIONAL WEATHER SERVICE IN RIVERTON THROUGH THE REST OF THE WEEK FOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE THIS EVENT. LIPSON
Special weather statement, Nov 21, 2:57 PM MST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 257 PM MST FRI NOV 21 2014 WYZ026>030-221100- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SOUTH LINCOLN COUNTY-UPPER GREEN RIVER BASIN- 257 PM MST FRI NOV 21 2014 ...SIGNIFICANT CHANGE IN THE WEATHER EXPECTED ACROSS SOUTHWEST AND SOUTHERN WYOMING BEGINNING LATE SATURDAY MORNING AND LASTING THROUGH SATURDAY EVENING... SATURDAY...MOISTURE FROM THE EASTERN PACIFIC WILL MAKE ITS WAY INTO THE REGION WITH PERIODS OF LIGHT TO MODERATE SNOWFALL INCREASING BY LATE MORNING...LASTING THROUGH SATURDAY EVENING. HEAVIEST SNOWFALL IS CURRENTLY EXPECTED BETWEEN MID AFTERNOON AND MID EVENING ON SATURDAY BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS BY SUNDAY MORNING. ADDITIONALLY...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY ON SATURDAY...BLOWING 15 TO 25 MPH WITH GUSTS BETWEEN 25 AND 40 MPH AT TIMES. WITH THE AREA LIKELY TO SEE 1 TO 4 INCHES OF NEW SNOWFALL BY SUNDAY MORNING...THE COMBINATION OF BOTH SNOW AND WIND MAY CAUSE SOME MINOR DRIFTING ALONG WITH REDUCED VISIBILITIES. ALL TRAVELERS ALONG THE I80 CORRIDOR AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THIS WINTER WEATHER EVENT ALONG WITH THE POSSIBILITY FOR DELAYED TRAVEL. PLEASE CHECK BACK WITH THE NATIONAL WEATHER SERVICE IN RIVERTON THROUGH THE REST OF THE WEEK FOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE THIS EVENT. WYZ008-009-221100- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- 257 PM MST FRI NOV 21 2014 ...SIGNIFICANT SNOW EXPECTED ACROSS THE BIGHORN MOUNTAINS BEGINNING SATURDAY AND LASTING THROUGH SUNDAY MORNING... SATURDAY...MOISTURE FROM THE EASTERN PACIFIC WILL MAKE ITS WAY INTO THE REGION WITH PERIODS OF LIGHT TO MODERATE SNOWFALL INCREASING THROUGH DAY...LASTING THROUGH SATURDAY NIGHT. HEAVIEST SNOWFALL IS CURRENTLY EXPECTED BETWEEN MID AFTERNOON SATURDAY AND SUNDAY MORNING BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS LATER SUNDAY MORNING. THE AREA LIKELY TO SEE WIDESPREAD 3 TO 7 INCHES OF NEW SNOWFALL BY SUNDAY MORNING. ALL TRAVELERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THIS WINTER WEATHER EVENT ALONG WITH THE POSSIBILITY FOR DELAYED TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES. PLEASE CHECK BACK WITH THE NATIONAL WEATHER SERVICE IN RIVERTON THROUGH THE REST OF THE WEEK FOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE THIS EVENT. WYZ017>019-221100- GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS- WIND RIVER BASIN- 257 PM MST FRI NOV 21 2014 ......SIGNIFICANT CHANGE IN THE WEATHER ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS BY SATURDAY AFTERNOON AND LASTING INTO SATURDAY EVENING... SATURDAY...MOISTURE FROM THE EASTERN PACIFIC WILL MAKE ITS WAY INTO THE REGION WITH PERIODS OF LIGHT SNOWFALL BY MID AFTERNOON...LASTING THROUGH SATURDAY NIGHT. HEAVIEST SNOWFALL IS CURRENTLY EXPECTED BETWEEN MID AFTERNOON AND MID EVENING ON SATURDAY BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS BY SUNDAY MORNING. ADDITIONALLY...WEST WINDS WILL INCREASE THROUGH THE DAY ON SATURDAY...BLOWING 20 TO 30 MPH WITH GUSTS TO 40 MPH AT TIMES. EXPECT MOST OF THE AREA TO SEE UP TO AN INCH OF NEW SNOWFALL BY MIDNIGHT SATURDAY NIGHT WITH LOCAL AMOUNTS OF 2 TO 3 INCHES IN THE GREEN MOUNTAINS...THE COMBINATION OF BOTH SNOW AND WIND MAY CAUSE SOME MINOR DRIFTING ALONG WITH REDUCED VISIBILITIES AT TIMES. ALL TRAVELERS ALONG HIGHWAYS 287...26...135 AND 136 AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THIS WINTER WEATHER EVENT ALONG WITH THE POSSIBILITY FOR DELAYED TRAVEL. PLEASE CHECK BACK WITH THE NATIONAL WEATHER SERVICE IN RIVERTON THROUGH THE REST OF THE WEEK FOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE THIS EVENT. LIPSON
Nearby
High Wind Watches in Wyoming, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.